# SDR 2005FA0000133

- Difficulty date: September 19, 2004
- Submitted: February 25, 2005
- Operation: General aviation
- System (JASC): 2434 · DC Generator-Alternator
- Part: Housing
- Part number: ALK1242AAS2
- Condition: Misrepaired
- Location: Alternator
- Component: Alternator, Electrosys
- Component part number: ALX9524R
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

IN PREPARING ALTERNATOR FOR INSTALLATION.  CLOSE INSPECTION REVEALED THAT LIGHT PRESSURE ON NEGATIVE DIODE CAUSED DIODE TO BECOME UNSEATED FROM BORE IN HOUSING.  INSPECTION OF BORE SHOWED THAT THE BORE WAS OVERSIZED AND HAD BEEN PAINTED DURING OVERHAUL.  DIODE BORE DIMENSION (.499 INCH +/- .001 INCH) IS CRITICAL TO RELIABLE OPERATION OF THE ALTERNATOR.  (THE DIODES RELY ON A PRESS FIT TO MAINTAIN ADEQUATE HEAT DISSIPATION AND CURRENT FLOW AND SHOULD NOT BE INSTALLED IN A BORE THAT HAS PAINT OR ANY OTHER ELECTRICALLY RESISTIVE MATERIAL IN IT.) THIS FAILURE IS EXACTLY THE SAME AT THE UNIT THAT WAS BEING REPLACED, HAVE SEEN NUMEROUS OTHER (LOOSE DIODES), RETURNED TO FACTORY FOR WARRANTY.
